Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 198, NWS St. Louis, MO

October 22, 2009Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Oct 22, 2009, 8:11 PM CDT for Lewis County, Missouri. It took effect at Oct 22, 2009, 9:25 PM CDT. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2009, 8:11 PM CDT (01:11 UTC)
In effect from
Oct 22, 2009, 9:25 PM CDT
Expired
Oct 25, 2009, 8:13 AM CDT
In force
59 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 15.79 ft at Oct 24, 2009, 5:00 PM CDT.

actionminormoderate5101510/2310/2410/2510/26
Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 22, 7:22 PM CDT, 49 minutes earlier.

Area forecast discussion, Oct 22, 7:22 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT THU OCT 22 2009

.DISCUSSION...
/438 PM CDT THU OCT 22 2009/

...SYNOPSIS...
LONG WAVE PATTERN FEATURES RIDGING OVER BOTH THE PACIFIC AND
ATLANTIC OCEANS WITH A BROAD TROF OVER THE CENTRAL CONUS.  A CLOSED
LOW OVER KS WILL OPEN AS IT LIFTS NE.  AT THE SURFACE...SURFACE LOW
OVER WESTERN MO HAS A WARM FRONT EXTENDING NE THROUGH NORTHERN MO
INTO NORTHERN IN AND A COLD FRONT SOUTHWARD INTO EASTERN TX.  A
SECONDARY AREA OF LOW PRESSURE IS STRENGHTING ALONG THE COLD FRONT
IN SW AR.

...SHORT TERM (TONIGHT THRU SUNDAY)...

MODELS IN GOOD AGREEMENT ON PROGRESSION OF CURRENT SYSTEM.  NORTHERN
SURFACE LOW WILL WEAKEN AS THE LOW OVER AR BECOMES DOMINANT
OVERNIGHT.  SYSTEM HAS PLENTY OF MOISTURE TO WORK WITH AS REMNANTS
OF RICK ARE CONTRIBUTING TO THE PRECIP OVER AR THIS AFTERNOON.  30
KT LLJ CONTINUES TO THE EAST OF SURFACE LOW OVERNIGHT.
SURFACE LOW TO MOVE TO SOUTHERN IL BY 12Z...SO PRECIP SHOULD
CONTINUE ALL NIGHT EAST OF THE STL METRO.  OVER CENTRAL MO...AREA
SHOULD GET DRY SLOTTED WITH LOW CLOUDS AND DRIZZLE OVERNIGHT.

LOW LEVEL MOISTURE HANGS AROUND THROUGH SATURDAY WITH A COUPLE OF
IMPULSES THAT MAY PRODUCE SOME ADDITIONAL LIGHT QPF.  LOW CONTINUES
TO PULL NE ON FRIDAY...BUT BROAD CYCLONIC FLOW WILL KEEP A CHANCE OF
PRECIP ACROSS MAINLY THE NORTHERN CWA UNTIL THE TROF PASSES ON
SATURDAY.  ADDITIONAL SHORT WAVE TO AFFECT THE AREA FRIDAY NIGHT AND
DRAG A WEAK COLD FRONT THROUGH WITH LIGHT PRECIP IN RESPONSE.  MAIN
FOCUS FOR MEASURABLE PRECIP WILL BE NORTH AND NORTHEAST OF THE STL
METRO.

WENT ON THE COOLER SIDE OF GUIDANCE WITH PLENTY OF CLOUDS AND
EXPECTED PRECIP.

...LONG TERM (SUNDAY NIGHT THUR THURSDAY)...

UNSETTLED PATTERN CONTINUES WITH PLENTY OF CLOUDS AND ADDITIONAL
CHANCES FOR PRECIP.  OVERALL LONG WAVE PATTERN TO HOLD THROUGH THE
PERIOD WITH A BROAD TROF OVER THE CENTRAL US WITH A SERIES OF SHORT
WAVES.  THE FIRST AFFECTS THE REGION LATE SUNDAY INTO MONDAY.
MODELS VARY ON STRENGTH OF THE SYSTEM...BUT SHOULD BE ENOUGH FORCING
TO GENERATE AT LEAST LIGHT SHOWERS.

ANOTHER SHORT BREAK MONDAY NIGHT BEFORE THE NEXT SYSTEM BEGINS TO
ENCROACH THE AREA ON TUESDAY.  AS THE AREA TRANSITIONS TO SW FLOW
ALOFT...AN EXTENDED PERIOD OF UNSETTLED WEATHER BEGINS.  ONLY HAVE
MENTIONABLE POPS THRU WEDNESDAY...BUT MODELS HINT AT SEVERAL PERIODS
OF PRECIP THRU THE END OF THE WEEK.  DID NOT FEEL CONFIDENT ENOUGH
ATTM TO INCLUDE ANY POPS FURTHER OUT.

AS IN THE SHORT TERM...LONG WAVE TROUGH WILL COUPLE WITH CLOUDS AND
PRECIP TO KEEP TEMPS ON THE COOL SIDE.  TUESDAY LOOKS TO BE THE
WARMEST DAY OF THE WEEK AS RETURN SOUTHERLY FLOW BRINGS IN WARM MOIST
AIR FROM THE GULF.

MILLER

&&

.AVIATION...
/637 PM CDT THU OCT 22 2009/

FOR THE 00Z TAFS...LOW PRES CNTR INVOF COU WILL CONTINUE LIFTING
NEWD TONIGHT WITH -RA ENDING FM W TO E. LIFR/IFR CIGS WILL
PERSIST OVERNIGHT BEFORE LIFTING TO MVFR BY FRI AFTN. PRESENCE OF
AMPLE LL MOISTURE AND CYCLONIC FLOW IN WAKE OF DEPARTING LOW PRES
SYS SUGGEST MVFR CIGS WILL PERSIST THROUGH THE END OF THE TAF PD
AND THIS IS SUPPORTED BY MODEL RH PROGS AND SREF CIG
PROBABILITIES. N-S ORIENTED CDFNT LOCATED FM CNTRL MO INTO AR AT
00Z WILL CONTINUE MOVING EWD TONIGHT WITH WINDS SHIFTING FM SELY
TO WLY AFTER FROPA.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 22, 4:02 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT THU OCT 22 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
402 PM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

LOCALLY HEAVY RAINFALL IS POSSIBLE OVERNIGHT ACROSS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY PRECIPITATION REPORTS TO THE
NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

MILLER

In the hours before

Local storm report, Oct 22, 7:16 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT THU OCT 22 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      COLUMBIA                38.95N  92.33W
10/22/2009                   BOONE              MO   LAW ENFORCEMENT

            BLACKFOOT ROAD CLOSED DUE TO SEVERAL INCHES OF FLOWING
            WATER. 7400 BLOCK OF BASS LANE CLOSED DUE TO SEVERAL
            INCHES OF WATER. MOUNT ZION CHAPEL ROAD CLOSED DUE TO
            SEVERAL INCHES OF WATER ON ROAD.

&&

EVENT NUMBER LSX0900260

TES
Local storm report, Oct 22, 7:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT THU OCT 22 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      4 W KINGDOM CITY        38.95N  92.01W
10/22/2009                   CALLAWAY           MO   LAW ENFORCEMENT

            COUNTY ROADS 223 AND 221 CLOSED DUE TO FLOODING. WATER
            DEPTH UNKNOWN.

&&

EVENT NUMBER LSX0900261

TES
Local storm report, Oct 22, 7:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT THU OCT 22 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      PARIS                   39.48N  92.00W
10/22/2009                   MONROE             MO   LAW ENFORCEMENT

            EAST LOCUST ROAD CLOSED DUE TO FLOODING. WATER DEPTH
            UNKNOWN.

&&

EVENT NUMBER LSX0900262

TES
Local storm report, Oct 22, 7:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CDT THU OCT 22 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       WILLIAMSBURG            38.92N  91.70W
10/22/2009  M1.94 INCH       CALLAWAY           MO   AWOS

            RAINFALL SINCE MIDNIGHT LOCAL STANDARD TIME.

&&

EVENT NUMBER LSX0900263

TES
Local storm report, Oct 22, 7:25 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT THU OCT 22 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       VANDALIA                39.31N  91.49W
10/22/2009  M1.24 INCH       AUDRAIN            MO   AWOS

            RAINFALL SINCE MIDNIGHT LOCAL STANDARD TIME.

&&

EVENT NUMBER LSX0900264

TES
Local storm report, Oct 22, 7:27 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT THU OCT 22 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       6 N ASHLAND             38.86N  92.26W
10/22/2009  M1.16 INCH       BOONE              MO   AWOS

            RAINFALL SINCE MIDNIGHT LOCAL STANDARD TIME

&&

EVENT NUMBER LSX0900265

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 9:01 PM CDTRiver Flood WarningLSXMarion59 hr
Oct 22, 9:01 PM CDTRiver Flood WarningLSXMarion18 hr
Oct 22, 10:06 PM CDTAreal Flood AdvisoryLSXCrawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more5 hr
Oct 22, 11:05 PM CDTFlash Flood WarningLSXSaint Louis6 hr
Oct 23, 12:57 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Knox, Moniteau and 2 more9 hr
Oct 23, 5:06 AM CDTAreal Flood WarningLSXSaint Louis5 hr
Oct 23, 5:54 AM CDTRiver Flood WarningLSXReynolds26 hr
Oct 23, 7:21 AM CDTRiver Flood WarningLSXLincoln25 hr
Oct 23, 9:51 AM CDTRiver Flood WarningLSXJefferson25 hr
Oct 23, 10:02 AM CDTAreal Flood WarningLSXKnox, Monroe, Shelby24 hr
Oct 23, 10:07 AM CDTAreal Flood WarningLSXBoone6 hr
Oct 23, 10:13 AM CDTAreal Flood WarningLSXSaint Louis24 hr
Oct 23, 11:49 AM CDTRiver Flood WarningLSXCole9 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.